Detailed Information

Cited 0 time in webofscience Cited 0 time in scopus
Metadata Downloads

한국인의 항결핵제에 의한 간독성 위험인자 예측Prediction of the Hepatotoxicity Risk Factor Induced by Antituberculosis Agents in Koreans

Other Titles
Prediction of the Hepatotoxicity Risk Factor Induced by Antituberculosis Agents in Koreans
Authors
이지선김현아조은이옥상임성실
Issue Date
Aug-2011
Publisher
대한약학회
Citation
약 학 회 지, v.55, no.4, pp 352 - 360
Pages
9
Journal Title
약 학 회 지
Volume
55
Number
4
Start Page
352
End Page
360
URI
https://scholarworks.sookmyung.ac.kr/handle/2020.sw.sookmyung/147731
ISSN
0377-9556
2383-9457
Abstract
Standard combination chemotherapy including isoniazid, rifampin, pyrazinamide, and ethambutol is very effective against tuberculosis. But, these medicines can cause hepatotoxicity which is the main reason for treatment interruption or change in drug regimen. In order to identify risk factors associated with hepatotoxcity in Koreans and assess elevated baseline LFTs' contributions to hepatotoxicity, a retrospective case control study was performed. The medical records of 277patients who diagnosed with tuberculosis at a community hospital from January 1st, 2007 to June 30th, 2010 were reviewed. Patients were categorized into 3 groups (non toxic group, patients without increase in LFT levels; mild to moderate hepatotoxic group and severe hepatotoxic group). And the correlation between risk factors and hepatotoxicity was analyzed by using SPSS program. The overall incidence of hepatotoxicity was 18% and 8.7% of patients developed severe toxicity. Patients in the severe toxic group had the longest treatment period among the three groups. In 75% of severe toxic group,hepatotoxicity occurred within 18.3 days after starting medication. Hypoalbuminemia (serum albumin <3 g/dl) was a significant risk factor for development of severe toxicity. Elevated baseline transaminase (except ALT), total bilirubin, and preexisting hepatitis were also risk factors which were more than twice as likely to increase risk of severe hepatotoxicity (p>0.05). In conclusion, hypoalbuminemia (serum albumin level <3 g/dl) was a significant risk factor for anti-tuberculosis druginduced severe toxicity. Therefore, before starting antituberculosis chemotherapy, serum albumin level should be assessed at baseline. In high-risk patients (hypoalbuminemia, elevated LFTs) for hepatotoxicty, liver function should be closely monitored up to at least 21 days after taking medication.
Files in This Item
Go to Link
Appears in
Collections
약학대학 > 약학부 > 1. Journal Articles

qrcode

Items in ScholarWorks are protected by copyright, with all rights reserved, unless otherwise indicated.

Related Researcher

Researcher Cho, Eun photo

Cho, Eun
약학대학 (약학부)
Read more

Altmetrics

Total Views & Downloads

BROWSE